Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Diagnosed with hepatitis C, referred to psychiatrist, prescribed medicines for depression, unable to climax during sex. Normal?

Hi, My name is Wayne and I was diagnoised with Hepatitis C in 2009 from a blood transfusion when I was a baby in 1979. I went to my local doctor and was referred to a psychiatrist who said that I was clinically depressed. I was give 15mg of Lexapro to take daily and also 5mg of Olanzapine Mylan to take daily. I have been taking both of these now for 6 weeks. Although I feel good and less stressed I have been unable to climax during sex with my wife. It also feels different. I am wondering what to do and is this normal? thanks
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Psychiatrist 's  Response
hi Wayne ,
it is a well known fact that any long term illness e.g. Hepatitiis C infection is associated with depressive symptoms .the current practice is to give SSRI class of drugs as anti depressant medication , and lexapro (escitalopram ) is one such drug .However the SSRIs are also associated with sexual side-effects- namely decreased sensations on penile stimulation and delayed time for ejaculation. a possible alternative is to try Welbutrin as the anti -depressant drug . olanzapine may also contribute to sexual problems via an increase in prolactin levels ;however this association is not very strong. i hope this answers your query. bye for now.
Answered: Thu, 29 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor